“Despite what appears to be a low risk of addiction in naïve, chronic pain patients, it is reasonable to ask how much harm is actually done to patients with chronic pain by withholding opiate analgesics.” ― Howard L. Fields
About a week after I was discharged from the hospital I started having migraine headaches. Usually when they happen it means I have ate something that triggers them. For the life of me I could not think of one single thing that had changed in my diet. I am very careful about processed foods that may contain tree nuts, they are one of my triggers, the other is raw onions.
Then several days ago it dawned on me what might be the possible trigger. Before my discharge the surgeon instructed me to ask my GP to wean me off of the pain killers. The doctor started slow by reducing them by 3mg each week on renewal. This is what I believe is happening in my body.
The last time I came off of opioids it was with Oxycodone and Fentanyl. For that I asked my GP and my psychiatrist to admit me to the mental health ward while being weaned from those opioids. Withdrawals are real, whether it is from prescribed medicines or street drugs like heroin.
I am happy that I am being weaned from the pain killers, but I can sympathize with those who after coming clean fall back to the use of the drugs.
So dear reader, let me ask, have you ever gone through withdrawal symptoms, if so can you describe them for me and other readers?